Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 227, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 19, 2017, 7:14 PM CDT for Blaine County, Loup County, Rock County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2017, 7:14 PM CDT (00:14 UTC)
- Expired
- Aug 19, 2017, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:25 PM CDT | TSTM WND GST 80 | 3 S Rose, NE | TWO TO THREE FOOT DIAMETER TREE UPROOTED. |
| Aug 19, 7:40 PM CDT | TORNADO | 10 Nw Almeria, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
410
WUUS53 KLBF 200014
SVRLBF
NEC009-115-149-200100-
/O.NEW.KLBF.SV.W.0227.170820T0014Z-170820T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
714 PM CDT SAT AUG 19 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Rock County in north central Nebraska...
Northern Loup County in north central Nebraska...
Northeastern Blaine County in north central Nebraska...
* Until 800 PM CDT
* At 713 PM CDT, a severe thunderstorm was located 11 miles southwest
of Rose, or 13 miles northeast of Brewster, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Fox Bayou.
This includes Highway 183 between mile markers 138 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4193 9976 4205 9979 4209 9970 4208 9967
4210 9966 4225 9930 4197 9925
TIME...MOT...LOC 0013Z 264DEG 26KT 4203 9963
HAIL...1.75IN
WIND...60MPH
$$
Roberg2 follow-up statements
736
WWUS53 KLBF 200034
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
734 PM CDT SAT AUG 19 2017
NEC009-115-149-200100-
/O.CON.KLBF.SV.W.0227.000000T0000Z-170820T0100Z/
Rock NE-Loup NE-Blaine NE-
734 PM CDT SAT AUG 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN ROCK...NORTHERN LOUP AND NORTHEASTERN BLAINE
COUNTIES...
At 734 PM CDT, a severe thunderstorm was located 12 miles east of
Brewster, moving northeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fox Bayou.
This includes Highway 183 between mile markers 138 and 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4193 9975 4205 9978 4209 9969 4209 9968
4208 9967 4208 9966 4210 9965 4225 9930
4197 9925
TIME...MOT...LOC 0034Z 211DEG 14KT 4196 9962
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Roberg545
WWUS53 KLBF 200050
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
750 PM CDT SAT AUG 19 2017
NEC149-200058-
/O.CAN.KLBF.SV.W.0227.000000T0000Z-170820T0100Z/
Rock NE-
750 PM CDT SAT AUG 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4193 9975 4205 9978 4209 9969 4208 9967
4209 9966 4208 9958 4209 9958 4208 9927
4197 9925
TIME...MOT...LOC 0048Z 267DEG 15KT 4199 9964
$$
NEC009-115-200100-
/O.CON.KLBF.SV.W.0227.000000T0000Z-170820T0100Z/
Loup NE-Blaine NE-
750 PM CDT SAT AUG 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN LOUP AND NORTHEASTERN BLAINE COUNTIES...
At 748 PM CDT, a severe thunderstorm was located 12 miles east of
Brewster, moving east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fox Bayou.
This includes Highway 183 between mile markers 138 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4193 9975 4205 9978 4209 9969 4208 9967
4209 9966 4208 9958 4209 9958 4208 9927
4197 9925
TIME...MOT...LOC 0048Z 267DEG 15KT 4199 9964
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:56 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 19, 2:56 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 256 PM CDT Sat Aug 19 2017 .SHORT TERM...(This evening through Sunday) Issued at 222 PM CDT Sat Aug 19 2017 Latest surface plot shows dry line with gradient well east of Gordon, NE in western Cherry county to near Sidney, NE extending then south through extreme northeast CO. Local radar display captured a thunderstorm developing in Cheyenne county with satellite imagery showing cooling cloud tops to -50 C. Decent moisture in place at the surface in southwest NEB with surface dewpoints in the mid-upper 60s (67 and 68 F at KOGA and KLBF near 2 PM CDT). This moisture with steep lapse rates near 8.5 C/km (700-500 hPa) overhead is contributing to moderate instability exceeding 2000 J/kg across much of western NE. Current thinking is isolated to scattered thunderstorms will form between mid afternoon-early evening across southwest NEB towards central and portions of north central NEB. Storms should move east to southeast. Multicells and some supercells are expected with respect to storm mode. Large hail up to 2 inches and damaging winds are the main hazards. Storms should be exiting the area by mid-late evening given anticipated storm motion and BUFKIT soundings. Decreasing cloud trend will take hold over southwest to north central NEB late this evening through late tonight from west to east. Tomorrow, high temperatures will be notably cooler compared to today. Highs along and north of Interstate 80 will be as much as 5 to 10 degrees. Dry conditions are expected through Sunday afternoon with the best chances for storms occurring Sunday evening. .LONG TERM...(Sunday night through Saturday) Issued at 222 PM CDT Sat Aug 19 2017 A fairly low-amplitude large scale pattern is expected to be in place at the start of the period. Pattern will then become fairly amplified and progressive through Wednesday. Mid-level quasi-zonal flow is expected to be in place overhead early Sunday night. Elsewhere, a low-amplitude upper level trough is forecast over south central Canada into the Northern Plains and the Upper Midwest, upstream an upper level ridge will be building offshore the Pacific Northwest and British Columbia. The mid-level ridge will continue to build through Monday coming onshore extending from UT-NV into British Columbia. The ridge will continue to evolve and build eastward – extending from the Four Corners- Southern High Plains to the Northern High Plains and far western Canadian Prairies Tuesday. Meanwhile, the upper level trough will dig and be across the Great Lakes into the Ohio Valley. Guidance is then in fair agreement through Thursday with the ridge moving slowly east and filling in becoming positioned across the Central High Plains to the central Canadian Prairies. Isolated to scattered storms will be possible at the start of the period with chances diminishing largely through the small hours. There is a chance for isolated strong-severe storms Sunday evening. A few sensible weather concerns then on Monday, the day of the Eclipse. There is the growing possibility of some cirrus plaguing portions of western and north central NEB near the time of the eclipse based on latest guidance. Meanwhile, weak surface low pressure is expected to be located in northeast CO-far southwest NEB Monday morning with a trough and frontal boundary extending east towards and across south central or central NEB. Current thinking is this could favor potential for some fog and/or stratus development near and south of the I-80 corridor early Monday. Fog/low stratus that develops is anticipated to begin mixing out approaching mid morning based on soundings. Increased chances for showers and thunderstorms thereafter across western and north central NEB in the afternoon with likely PoPs in the evening over portions of central NEB east to Highway 83. Isolated strong-severe storms will be possible again across much of the area Monday afternoon- evening. Tuesday is then expected to be dry and a little cooler in some areas with highs expected to read 2-6 degrees below seasonal normal values. Precipitation chances beyond Wednesday then become isolated/spotty in nature through the remainder of the long term period. Of which, the best chances for precip fall in the afternoon and evening. Temperatures are expected to trend near to just below seasonal values Wednesday through Friday across western NEB. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1247 PM CDT Sat Aug 19 2017 Cumulus field starting to develop in southwest NEB. Otherwise, some mid- and high-level clouds are moving east across western and north central NEB. Attention turns to thunderstorm chances with strong to severe storms possible. Current thinking is isolated- scattered storms will develop between 4 and 6 PM central time across southwest NEB into central-north central NEB with storms congealing and moving east-south east out of the local forecast area near mid evening. While confidence increased with respect to TS affecting the KLBF terminal, less confidence with storms affecting KVTN thus removed mention of thunderstorms in the TAF. VFR conditions are expected to generally prevail through much of the period, except due to effects of storms. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...ET
Hazardous weather outlook, Aug 19, 5:15 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 515 PM CDT Sat Aug 19 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-202215- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 515 PM CDT Sat Aug 19 2017 /415 PM MDT Sat Aug 19 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible across the area tonight. A few storms could be severe...mainly along and southeast of a Thedford to Ogallala line. Large hail and damaging winds will be the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Isolated strong to severe thunderstorms possible again Sunday evening. Gusty winds and large hail are the main hazards. Thunderstorms continue to be possible Monday into Monday night. Isolated severe storms are possible, especially Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte TAYLOR
In the hours before
Special weather statement, Aug 19, 5:37 PM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service North Platte NE 437 PM MDT SAT AUG 19 2017 NEZ057-058-192315- Perkins NE-Keith NE- 437 PM MDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES UNTIL 515 PM MDT... At 437 PM MDT, Doppler radar was tracking a strong thunderstorm near Brule, or 10 miles southwest of Ogallala, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ogallala, Brule, Keystone, Roscoe, Kingsley Dam and Wild Horse Spring. This includes the following highways... Highway 61 between mile markers 72 and 100. Highway 92 near mile marker 138. Interstate 80 in Nebraska between mile markers 113 and 139. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4084 10190 4103 10203 4130 10166 4101 10138 TIME...MOT...LOC 2237Z 237DEG 23KT 4102 10186 Roberg
Special weather statement, Aug 19, 5:59 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service North Platte NE 559 PM CDT SAT AUG 19 2017 NEZ009-027-192345- Loup NE-Rock NE- 559 PM CDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK AND NORTHEASTERN LOUP COUNTIES UNTIL 645 PM CDT... At 559 PM CDT, Doppler radar was tracking a strong thunderstorm near Rose, or 23 miles northeast of Brewster, moving northeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rose. This includes Highway 183 between mile markers 142 and 156. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 100 AM CDT for north central Nebraska. LAT...LON 4201 9947 4216 9960 4235 9924 4202 9924 TIME...MOT...LOC 2259Z 247DEG 11KT 4213 9949 Roberg
Local storm report, Aug 19, 6:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 SSW BREWSTER 41.91N 99.88W
08/19/2017 E1.00 INCH BLAINE NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:39 PM CDT | Tornado Warning | LBF | Loup | 51 min |
| Aug 19, 7:54 PM CDT | Flash Flood Warning | LBF | Blaine, Loup, Rock | 6 hr |
| Aug 19, 8:02 PM CDT | Tornado Warning | LBF | Loup | 43 min |
| Aug 19, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Aug 19, 8:48 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 27 min |
| Aug 19, 9:01 PM CDT | Tornado Warning | LBF | Custer | 29 min |
| Aug 19, 9:20 PM CDT | Flash Flood Warning | LBF | Custer, Loup | 6 hr |
| Aug 19, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Aug 19, 10:20 PM CDT | Special Weather Statement | LBF | Loup | 40 min |
| Aug 19, 10:40 PM CDT | Special Weather Statement | LBF | Custer | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.